Advertisement

A revision of results for standard models in elasto-perfect-plasticity theory

  • Miroslav Bulíček
  • Jens Frehse
Article
  • 74 Downloads

Abstract

We consider two most studied standard models in the theory of elasto-plasticity in arbitrary dimension \(d\ge 2\), namely, the Hencky model and the Prandtl–Reuss model subjected to the von Mises condition. There are many available results for these models—from the existence and the regularity theory up to the relatively sharp identification of the plastic strain in the natural function/measure space setting. In this paper we shall proceed further and improve some of known estimates in order to identify sharply the plastic strain. More specifically, we rigorously improve the integrability of the displacement and the velocity (which was known only under a nonnatural assumption that the Cauchy stress is bounded), show the BMO estimates for the stress and finally also the Morrey-like estimates for the plastic strain. In addition, we shall provide the whole theory up to the boundary. As an immediate consequence of such improved estimates, we provide a sharper identification of the plastic strain than that known up to date. In particular, in two dimensional setting, we show that the plastic strain can be point-wisely characterized in terms of the stresses everywhere although the stress is possibly discontinuous and thus the natural duality pairing in the space of measures could be violated.

Mathematics Subject Classification

74G40 35Q72 74C05 74G10 

References

  1. 1.
    Anzellotti, G.: On the existence of the rates of stress and displacement for Prandtl–Reuss plasticity. Q. Appl. Math. 41(2), 181–208 (1983/84)Google Scholar
  2. 2.
    Anzellotti, G.: On the extremal stress and displacement in Hencky plasticity. Duke Math. J. 51(1), 133–147 (1984)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Anzellotti, G., Giaquinta, M.: Existence of the displacements field for an elasto-plastic body subject to Henck’s law and von Mises yield condition. Manuscr. Math. 32, 101–136 (1980)CrossRefzbMATHGoogle Scholar
  4. 4.
    Anzellotti, G., Giaquinta, M.: On the existence of the fields of stresses and displacements for an elasto-perfectly plastic body in static equilibrium. J. Math. Pures Appl. 61, 219–244 (1982)MathSciNetzbMATHGoogle Scholar
  5. 5.
    Beck, L., Bulíček, M., Málek, J., Süli, E.: On the existence of integrable solutions to nonlinear elliptic systems and variational problems with linear growth. ARMA 225(2), 717–769 (2017)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Bensoussan, A., Frehse, J.: Asymptotic behaviour of Norton–Hoff’s law in plasticity theory and ${H}^1$ regularity. In: Boundary Value Problems for Partial Differential Equations and Applications. RMA Res. Notes Appl. Math., vol. 29, pp. 3–25. Masson, Paris (1993)Google Scholar
  7. 7.
    Bulíček, M., Frehse, J., Málek, J.: On boundary regularity for the stress in problems of linearized elasto-plasticity. Int. J. Adv. Eng. Sci. Appl. Math. 1(4), 141–156 (2009)CrossRefGoogle Scholar
  8. 8.
    Dal Maso, G., Demyanov, A., DeSimone, A.: Quasistatic evolution problems for pressure-sensitive plastic materials. Milan J. Math. 75, 117–134 (2007)MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Feireisl, E., Novotný, A.: Singular limits in thermodynamics of viscous fluids. In: Advances in Mathematical Fluid Mechanics. Birkhäuser Verlag, Basel (2009)Google Scholar
  10. 10.
    Frehse, J., Specovius-Neugebauer, M.: Fractional differentiability for the stress velocities to the solution of the Prandtl–Reuss problem. ZAMM Z. Angew. Math. Mech. 92(2), 113–123 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Frehse, J., Schwarzacher, S.: On regularity of the time derivative for degenerate parabolic systems. SIAM J. Math. Anal. 47(5), 3917–3943 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Fuchs, M., Seregin, G.: Variational methods for problems from plasticity theory and for generalized Newtonian fluids. Lecture Notes in Mathematics, vol. 1749. Springer, Berlin (2000)Google Scholar
  13. 13.
    Hardt, R., Kinderlehrer, D.: Elastic plastic deformation. Appl. Math. Optim. 10(3), 203–246 (1983)MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Hardt, R.M., Kinderlehrer, D.: Some regularity results in plasticity. In: Geometric Measure Theory and the Calculus of Variations (Arcata, Calif., 1984), Proceedings of Symposium on Pure Mathematics, vol. 44, pp. 239–244. American Mathematical Society, Providence, RI (1986)Google Scholar
  15. 15.
    Hencky, H.: Zur Theorie Plastischer Deformationen. Z. Angew. Math. Mech. 4, 323–334 (1924)CrossRefzbMATHGoogle Scholar
  16. 16.
    Lubliner, J.: Plasticity Theory. Macmilan, New York (1990)zbMATHGoogle Scholar
  17. 17.
    Prandtl, L.: Spannungsverteilung in plastischen körpen. In: Proceeding of the First Int. Congr. Appl. Mech., pp. 43–54. Delft (1924)Google Scholar
  18. 18.
    Reuss, A.: Berücksichtigung der elastischen formänderung in der plastizitätstheorie. Z. Angenew. Math. Mech. 10, 266–271 (1930)CrossRefzbMATHGoogle Scholar
  19. 19.
    Seregin, G.A.: Remarks on regularity up to the boundary for solutions to variational problems in plasticity theory. Zap. Nauchn. Sem. S.-Peterburg. Otdel. Mat. Inst. Steklov. (POMI), vol. 233 (Kraev. Zadachi Mat. Fiz. i Smezh. Vopr. Teor. Funkts. 27), 227–232, 258–259 (1996)Google Scholar
  20. 20.
    Seregin, G.A.: Two-dimensional variational problems in plasticity theory. Izv. Ross. Akad. Nauk Ser. Mat. 60(1), 175–210 (1996)MathSciNetCrossRefzbMATHGoogle Scholar
  21. 21.
    Steinhauer, M.: On analysis of some nonlinear systems of partial differential equations of continuum mechanics. Bonner Mathematische Schriften [Bonn Mathematical Publications], 359. Universität Bonn Mathematisches Institut, Bonn (2003). Dissertation, Rheinische Friedrich-Wilhelms-Universität Bonn, Bonn (2002)Google Scholar
  22. 22.
    Temam, R.: Mathematical Problems in Plasticity. Gauthier-Villars/Bordas, Paris (1985)zbMATHGoogle Scholar
  23. 23.
    Temam, R.: A generalized Norton-Hoff model and the Prandtl–Reuss law of plasticity. Arch. Rat. Mech. Anal. 95(2), 137–183 (1986)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Springer-Verlag GmbH Germany, part of Springer Nature 2018

Authors and Affiliations

  1. 1.Mathematical InstituteCharles UniversityPragueCzech Republic
  2. 2.Institute of Applied MathematicsBonnGermany

Personalised recommendations